Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS San Angelo, TX

May 3, 2006Fisher County, Texas

NWS San Angelo, TX issued this flash flood warning at May 3, 2006, 11:59 PM CDT for Fisher County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2006, 11:59 PM CDT (04:59 UTC)
Expired
May 4, 2006, 3:00 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Fisher County, TX

The radar

The Dyess AFB radar (KDYX), 116 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
3038 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 040501
FFWSJT
TXC151-040800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1159 PM CDT WED MAY 3 2006

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FISHER COUNTY IN WEST CENTRAL TEXAS

* UNTIL 300 AM CDT

* AT 1158 PM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM 
  HEAVY THUNDERSTORMS ALONG FM 611 FROM SCOTS CORNER TO ROTAN...
  AND ALSO ALONG US 180 IN WESTERN FISHER COUNTY. THESE 
  THUNDERSTORMS ARE MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SYLVESTER...ROTAN...ROBY...MCCAULLEY AND HOBBS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING 
OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3295 10065 3252 10066 3252 10016 3295 10016

$$
1 follow-up statement
000 
WGUS74 KSJT 040714
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
211 AM CDT THU MAY 4 2006

TXC151-040800-
FISHER TX-
211 AM CDT THU MAY 4 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
FISHER COUNTY...

AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT MOST OF THE THUNDERSTORMS THAT PRODUCED FLASH FLOODING EARLIER 
IN THE EVENING HAD MOVED OUT OF FISHER COUNTY. HOWEVER...RUNOFF FROM 
THE EARLIER RAINFALL MAY STILL RESULT IN LOCAL AREAS OF FLOODING AND 
CONTINUED PONDING OF ROADWAYS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. 

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATERS...MOVE TO HIGHER GROUND. 

LAT...LON 3295 10065 3252 10066 3252 10016 3295 10016

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 11:22 PM CDT, 37 minutes earlier.

Area forecast discussion, May 3, 11:22 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1122 PM CDT WED MAY 3 2006

.UPDATE...
A LINE OF STRONG THUNDERSTORMS IS SLOWLY DRIFTING SOUTHEAST TOWARD
BOTH TERMINALS AND WILL AFFECT BOTH TERMINALS THROUGH THE
REMAINDER OF THE NIGHT. STRONG WINDS AND LARGE HAIL WILL BE
POSSIBLE AS THE LINE OF STORMS MOVE THROUGH THE TERMINAL AREAS.
AFTER PASSAGE OF THE LINE...VFR CONDITIONS WILL PERSIST THROUGH
THE NEXT 24 HOURS.

&&

.PREV DISCUSSION... (ISSUED 917 PM CDT WED MAY 3 2006)

UPDATE...
STORM COMPLEX OVER KENT COUNTY CONTINUES TO BUILD SOUTHWARD. LLJ
WILL INTENSIFY OVER THE NEXT FEW HOURS WITH CONTINUED DEVELOPMENT
AND REDEVELOPMENT ANTICIPATED ON THE NOSE OF THE LLJ OVER WESTERN
PORTIONS OF THE BIG COUNTRY. HAVE TWEAKED THE ZONES INCREASING
POPS IN THESE REGIONS.

PREV DISCUSSION... (ISSUED 606 PM CDT WED MAY 3 2006)

AVIATION...
VFR CONDITIONS WILL CONTINUE AT BOTH TERMINALS THROUGH THE NEXT 24
HOURS. THERE MAY BE THUNDERSTORMS IN THE VICINITY OF KABI LATER
THIS EVENING IF THUNDERSTORMS DEVELOP IN THE PERMIAN BASIN AND MIGRATE
NORTHEAST INTO THE BIG COUNTRY AREA.

SJT WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 11 PM WEDNESDAY FOR THE
FOLLOWING ZONES: FISHER...HASKELL...JONES...AND THROCKMORTON.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 4 AM THURSDAY FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...
HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...SAN
SABA...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND TOM
GREEN.

&&

15/15
Hazardous weather outlook, May 3, 3:23 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
323 PM CDT WED MAY 3 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-041915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
323 PM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS
LATE THIS AFTERNOON AND TONIGHT....ESPECIALLY NORTH OF INTERSTATE
20. A FEW STORMS MAY BECOME SEVERE...WITH THE THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

A COLD FRONT WAS LOCATED ALONG A CHILDRESS TO LUBBOCK LINE. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE
SOUTHEAST INTO THE BIG COUNTRY THIS EVENING. ISOLATED STORMS WILL
OCCUR ACROSS THE REMAINDER OF WEST CENTRAL TEXAS...WITH INITIAL
STORM DEVELOPMENT POSSIBLE ACROSS THE HEARTLAND AND NORTHWEST HILL
COUNTRY. ALSO...ANY STORMS WILL PRODUCE DEADLY CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE INTO FRIDAY NIGHT. THERE
IS A SLIGHT RISK OF SEVERE STORMS...MAINLY NORTH OF A LINE FROM
BRADY TO SAN ANGELO TO STERLING CITY THURSDAY AFTERNOON AND
NIGHT...AS A COLD FRONT MOVES SLOWLY SOUTH. THERE IS A SLIGHT RISK
OF SEVERE STORMS ACROSS WEST CENTRAL TEXAS FRIDAY NIGHT...AS MOIST
UNSTABLE AIR OVERRIDES THE COLD FRONT. LARGE HAIL AND DAMAGING
WINDS ARE THE GREATEST THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...ESPECIALLY ACROSS THE BIG COUNTRY.

In the hours before

Local storm report, May 3, 10:52 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             HOBBS                   32.78N 100.59W
05/03/2006  E0.88 INCH       FISHER             TX   LAW ENFORCEMENT

&&

JBRAZZEL
Local storm report, May 3, 10:57 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1057 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             ROTAN                   32.85N 100.46W
05/03/2006  E0.88 INCH       FISHER             TX   FIRE DEPT/RESCUE

            NICKEL HAIL AND 50 MPH WINDS

&&

JBRAZZEL
Local storm report, May 3, 11:03 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1103 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             HOBBS                   32.78N 100.59W
05/03/2006  E0.75 INCH       FISHER             TX   LAW ENFORCEMENT

&&

HG
Local storm report, May 3, 11:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1123 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TSTM WND GST     5 NW STAMFORD           32.99N 99.86W
05/03/2006  M61 MPH          HASKELL            TX   BROADCAST MEDIA

&&

HG
Local storm report, May 3, 11:30 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1130 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     5 N WEINERT             33.40N 99.67W
05/03/2006  E60 MPH          HASKELL            TX   LAW ENFORCEMENT

&&

HG
Local storm report, May 3, 11:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1154 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     HAIL             4 S HOBBS               32.73N 100.59W
05/03/2006  E1.00 INCH       FISHER             TX   LAW ENFORCEMENT

&&

JBRAZZEL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 9:59 PM CDTSevere Thunderstorm WarningSJTFisher61 min
May 3, 10:28 PM CDTSevere Thunderstorm WarningSJTHaskell62 min
May 3, 11:00 PM CDTSevere Thunderstorm WarningSJTFisher, Jones60 min
May 3, 11:10 PM CDTSevere Thunderstorm WarningSJTJones65 min
May 3, 11:30 PM CDTSevere Thunderstorm WarningSJTThrockmorton60 min
May 3, 11:37 PM CDTSevere Thunderstorm WarningSJTHaskell23 min
May 3, 11:59 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan61 min
May 4, 12:13 AM CDTSevere Thunderstorm WarningSJTJones, Shackelford62 min
May 4, 12:21 AM CDTSevere Thunderstorm WarningSJTTaylor54 min
May 4, 1:22 AM CDTSevere Thunderstorm WarningSJTNolan, Taylor23 min
May 4, 1:51 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan54 min
May 4, 2:01 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Taylor59 min
May 4, 4:28 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green47 min
May 4, 5:14 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels46 min
May 4, 5:23 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch52 min
May 4, 5:28 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels32 min
May 4, 5:36 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Mason, Menard24 min
May 4, 5:58 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Mason, Menard32 min
May 4, 6:13 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba62 min
May 4, 6:28 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman47 min
May 4, 6:28 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Mason, Menard47 min
May 4, 6:45 PM CDTSevere Thunderstorm WarningSJTConcho30 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.